MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS
Model Number FG-55D
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported to olympus that the basket did not open and the device could not be used.The problem, as reported to olympus, was identified during preparation for use for a bile duct lithotripsy.There was no patient injury, associated with the problem, reported to olympus.Another device of identical model was opened and the basket would not open initially; subsequent attempts to open the basket were successful and the device was used to complete the intended procedure.This is report #1 of 2 due to multiple devices reported - reference report patient identifier #(b)(6) for additional device reported.
 
Additional Manufacturer Narrative
The suspect device was returned to olympus and evaluated.The reported problem was confirmed; the evaluation found that the basket could not be opened/closed due to a broken outer sheath.The investigation is ongoing and the definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the investigation, possible causes may include the following: either the products did not meet the specifications or device handling might have contributed to the reported phenomenon.A definitive root cause cannot be identified.This issue is covered in the instructions for use: ·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Never use excessive force to open or close the grasping portion.This could damage the instrument.·when the grasping portion does not open and/or close smoothly, do not apply force but set the scopes angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body.H4: it was identified that the device was manufactured in february 2021.However, a specific date is not clear.Olympus will continue to monitor the field performance of this device.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14685734
Report Number8010047-2022-09986
Device Sequence Number17347923
Product Code FBN
UDI-Device Identifier04953170375071
UDI-Public04953170375071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-55D
Device Lot Number12K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown